Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 62, NWS Austin/San Antonio, TX

March 26, 2007Caldwell County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 26, 2007, 6:03 PM CDT for Caldwell County, Guadalupe County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 6:03 PM CDT (23:03 UTC)
Expired
Mar 26, 2007, 9:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Caldwell County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 24 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 262305
FFWEWX
TXC055-187-270200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
603 PM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  CALDWELL
  GUADALUPE

* UNTIL 900 PM CDT

* AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT FLASH FLOODING IS OCCURRING IN THE WARNING AREA
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUE ACROSS THE
  COUNTIES. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES AN 
  HOUR. MOVEMENT IS NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE STAPLES...SEGUIN...MCQUEENEY...
  MARTINDALE...LULING...LOCKHART...KINGSBURY...GERONIMO AND FENTRESS

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2960 9828 2942 9810 2939 9786 2967 9768
      2980 9733 3005 9766 2977 9791

$$
1 follow-up statement
000 
WGUS74 KEWX 270152
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
850 PM CDT MON MAR 26 2007

TXC055-187-270200-
CALDWELL TX-GUADALUPE TX-
850 PM CDT MON MAR 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR GUADALUPE
AND CALDWELL COUNTIES...

HEAVY RAINFALL HAS MOVED OUT OF GUADALUPE AND CALDWELL 
COUNTIES...THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER RUNOFF WILL CONTINUE TO FLOOD LOW WATER CROSSINGS...HIGHWAY 
UNDERPASSES AND OTHER POOR DRAINAGE AREAS FOR THE NEXT 1 TO 2 HOURS.

LAT...LON 2960 9828 2942 9810 2939 9786 2967 9768
      2980 9733 3005 9766 2977 9791

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:46 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 26, 4:46 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT MON MAR 26 2007

.UPDATE...
SENT A QUICK UPDATE TO REFLECT THE DECREASING POPS/HEAVY RAIN THREAT
FOR WESTERN COUNTIES. HOWEVER, WILL KEEP UP THE WATCH FOR ALL
AREAS UNTIL FURTHER TRENDS CAN BE ESTABLISHED IN THE
THUNDERSTORMS OVER MEXICO AND WEST CENTRAL TX.

&&

.PREV DISCUSSION... /ISSUED 417 PM CDT MON MAR 26 2007/

DISCUSSION...
SQUALL LINE LIKELY DIDNT MOVE 100 MILES OVER THE PAST 8 HOURS.
DUE TO THIS DOMINANT FEATURE, THE RAIN POTENTIAL HAS LIKELY
CHANGED FOR LATER TONIGHT. POPS REMAIN VERY HIGH FOR THE NEXT FEW
HOURS AND THEN WILL DECREASE DRAMATICALLY FROM WEST TO EAST DURING
THE EVENING. THE THREAT OF TORNADOES APPEARS TO BE SLOWLY
DECREASING AS A MORE LINEAR SQUALL IS TAKING SHAPE. THE POTENTIAL
FOR HAIL HAS INCREASED AS THE STORM CELLS HAVE BECOME LARGER AND
STRONGER. THE TORNADO THREAT WILL BE MAINLY FROM SAN ANTONIO TO
SEGUIN, EXTENDING SOUTH TO CAMPBELLTON AND KARNES CITY THROUGH
AROUND 7 PM. THEN THE FOCUS SHOULD BE ON HAIL AND HIGH WINDS FROM
MAINLY THE SQUALL LINE. THE FLOOD THREAT CONTINUES TO LOOK TO BE
AN INFLUENCE MAINLY THROUGH MIDNIGHT, WITH A DECREASING THREAT
AFTERWARDS.

THE WEATHER PATTERN CONTINUES TO SUPPORT A BRIEF DAY OF DRY
WEATHER TUESDAY, WITH LOW LEVEL MOISTURE RETURNING FAST BY
WEDNESDAY. THE RAIN CHANCE FOR THURSDAY IS TRIMMED BACK SOME FROM
THE MEX AS THE MODEL TRENDS FAVOR A SHORTWAVE RETROGRESSION
PATTERN, LEANING TOWARD A LATER STORM SYSTEM APPROACH AND HIGHER
POPS TOWARD FRIDAY INTO SATURDAY. SOME MODELS, SUCH AS THE DGEX,
STILL SHOW A PROGRESSIVE SPEED, SO DEVIATION FROM THE GFS WILL BE
SUBTLE. HOWEVER, THE GFS TRENDS COULD SUPPORT ANOTHER SEVERE/HEAVY
RAIN COMBO EVENT FOR FRIDAY SO STAY TUNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  85  67  80  67 /  90  20  10  10  20
AUSTIN BERGSTROM INTL AIRPORT  64  83  62  83  66 /  90  20  10  10  20
DEL RIO INTL AIRPORT           59  88  66  83  67 /  50  -   -   -   30
SAN ANTONIO INTL AIRPORT       63  84  64  79  66 /  90  10  10  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/03
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT MON MAR 26 2007

TXZ171>173-183>194-202>209-217>225-228-271100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
315 AM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS.
LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING
AT LOW WATER CROSSINGS AND IN LOW LYING AREAS.  IN ADDITION...
DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE
STRONGER THUNDERSTORMS.

AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING...
THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY RAIN IS POSSIBLE.  SOME OF THE THUNDERSTORMS MAY BE
SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM
SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON
THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP...
AND A FEW SEVERE STORMS IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS
EVENING.

In the hours before

Local storm report, Mar 26, 12:36 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     FLASH FLOOD      FREDERICKSBURG          30.27N 98.87W
03/26/2007                   GILLESPIE          TX   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED ACROSS COUNTY

1220 PM     FLASH FLOOD      LLANO                   30.75N 98.67W
03/26/2007                   LLANO              TX   LAW ENFORCEMENT

            NUMEROUS ROAD CLOSURES IN COUNTY

1225 PM     FLASH FLOOD      MEDINA                  29.80N 99.25W
03/26/2007                   BANDERA            TX   LAW ENFORCEMENT

            NUMEROUS ROAD CLOSURES IN COUNTY

1229 PM     FLASH FLOOD      KERRVILLE               30.04N 99.14W
03/26/2007                   KERR               TX   FIRE DEPT/RESCUE

            NUMEROUS ROADS CLOSED ACROSS THE COUNTY

&&

JPB
Local storm report, Mar 26, 12:54 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1254 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      6 NNW COMSTOCK          29.76N 101.21W
03/26/2007                   VAL VERDE          TX   DEPT OF HIGHWAYS

            SEVERAL HIGHWAYS CLOSED IN COUNTY

0945 AM     FLASH FLOOD      20 NW UVALDE            29.42N 100.02W
03/26/2007                   UVALDE             TX   DEPT OF HIGHWAYS

            FM 334 CLOSED

&&

JPB
Local storm report, Mar 26, 1:38 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     FLASH FLOOD      2 S KERRVILLE           30.01N 99.14W
03/26/2007                   KERR               TX   BROADCAST MEDIA

            LOW WATER CROSSING FULL

&&

JPB
Local storm report, Mar 26, 2:38 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TORNADO          12 SE HONDO             29.23N 99.02W
03/26/2007                   MEDINA             TX   STORM CHASER

            TORNADO ON THE GROUND AT US HWY 173 AT CO ROAD 6644

&&

JPB
Local storm report, Mar 26, 3:17 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      COMFORT                 29.97N 98.90W
03/26/2007                   KENDALL            TX   LAW ENFORCEMENT

            NUMERIOUS ROADS CLOSED IN AND AROUND THE CITY AND ALSO
            BETWEEN WARING AND BOERNE. SEVERAL LOW WATER CROSSINGS
            FLOODED.

&&

JPB
Local storm report, Mar 26, 5:00 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 PM CDT MON MAR 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             10 N SAN ANTONIO        29.60N 98.51W
03/26/2007  E1.00 INCH       BEXAR              TX   AMATEUR RADIO

            EXACT TIME AND LOCATION OF HAIL UNKNOWN, BUT AROUND
            430-445PM.

&&

JDS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:20 AM CDTFlash Flood WarningEWXVal Verde6 hr
Mar 26, 3:32 AM CDTFlash Flood WarningEWXEdwards4 hr
Mar 26, 4:14 AM CDTFlash Flood WarningEWXKinney3 hr
Mar 26, 5:52 AM CDTFlash Flood WarningEWXReal, Uvalde3 hr
Mar 26, 7:15 AM CDTFlash Flood WarningEWXEdwards, Kinney, Real, Uvalde, Val Verde4 hr
Mar 26, 9:31 AM CDTFlash Flood WarningEWXGillespie, Kerr, Llano3 hr
Mar 26, 10:47 AM CDTFlash Flood WarningEWXBandera88 min
Mar 26, 11:52 AM CDTFlash Flood WarningEWXBlanco, Burnet, Kendall3 hr
Mar 26, 11:52 AM CDTFlash Flood WarningEWXBlanco, Burnet3 hr
Mar 26, 12:15 PM CDTFlash Flood WarningEWXBandera, Kerr2 hr
Mar 26, 1:45 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde, Zavala30 min
Mar 26, 2:06 PM CDTTornado WarningEWXMedina24 min
Mar 26, 2:13 PM CDTFlash Flood WarningEWXBandera, Kerr2 hr
Mar 26, 2:27 PM CDTTornado WarningEWXMedina33 min
Mar 26, 2:30 PM CDTSevere Thunderstorm WarningEWXFrio15 min
Mar 26, 2:44 PM CDTTornado WarningEWXFrio31 min
Mar 26, 3:00 PM CDTFlash Flood WarningEWXBlanco, Kendall2 hr
Mar 26, 3:11 PM CDTSevere Thunderstorm WarningEWXAtascosa, Frio34 min
Mar 26, 3:22 PM CDTSevere Thunderstorm WarningEWXBexar, Medina23 min
Mar 26, 3:30 PM CDTFlash Flood WarningEWXBexar3 hr
Mar 26, 3:41 PM CDTSevere Thunderstorm WarningEWXAtascosa34 min
Mar 26, 3:44 PM CDTSevere Thunderstorm WarningEWXMaverick20 min
Mar 26, 4:14 PM CDTFlash Flood WarningEWXComal2 hr
Mar 26, 4:44 PM CDTSevere Thunderstorm WarningEWXBexar31 min
Mar 26, 5:38 PM CDTSevere Thunderstorm WarningEWXAtascosa22 min
Mar 26, 6:12 PM CDTFlash Flood WarningEWXComal2 hr
Mar 26, 6:16 PM CDTFlash Flood WarningEWXWilson3 hr
Mar 26, 6:46 PM CDTFlash Flood WarningEWXGonzales3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.